Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online
Ask a Urologist   »  

What causes blood in urine?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 495 Questions
I'm in a panic.. For the last 2 days I've experienced some blood in my urine. Day one was small drops of blood in the stream. Stream pretty normal and not every time I urinate. Day 2 most of the day has been without incident, but near the end of the day I've now started to pass small clots. again, not every time I urinate. I've had flank pain off and on for the past 2 or 3 months, but I'm not sure if it's related, as I'm overweight and it could be just muscle strain. The blood color has ranged from pinkish to reddish. I'm 50 years old.
Posted Mon, 27 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. Aditya Bhabhe 1 hour later
Brief Answer: See detailed answer Detailed Answer: Hi there Thank you for sending in your query. It is quite understandable to feel anxious when you see blood in the urine. However we can work together to see what is causing it and treat it accordingly. The common causes of blood in the urine are infections or stones anywhere in the urinary tract. Rarely, Asprin itself can cause blood in urine. However if you have been on the pill for a long time, then it is less likely to cause blood in the urine out of the blue. Comparatively rare causes could be a cancer any where in the urinary tract or disases of the kidney like IgA Nephropathy. We need to do some tests to determine what might be the cause of your symptoms. I would recommend the following tests: 1) Urine analysis and urine culture to look for infection. 2) Blood tests: CBC, urea, creatinine 3)An Ultrasound or a CT Scan of the kidneys ureter and bladder (KUB). These will pick up any stones or cancer. The results of these tests will help us in making the right diagnosis. Meanwhile drink plenty of fluids and try some simple analgesics for the pain. Also consult with you doctor if you can come off the aspirin. You should see a urologist or a nephrologist for definitive cure of your problem. I hope this was helpful Feel free to contact me if you have any further questions. Regards Dr Aditya Bhabhe
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor